Recovery is filled with miracles and brains do heal. Each case is individual, so a timeframe is not easy to predict, but be hopeful and have your friend hang out with the winners in recovery and time will pass very quickly.View Thread
Certain drugs are stored in the body fat. For some period of time - two to four weeks after the last usage - these drugs may show up in varying quantities in the urine. In my experience, it has not been uncommon to see a steadily declining drug level mixed with an occasional negative specimen.
The important thing is: are the values of the positive test continuing to decrease? You may want to call the laboratory that they use to test and have this confirmed by their chief chemist.
As a recovering addict, your boyfriend should benefit from education - education - education! That means protecting his recovery by knowing which drugs have the potential for cross-addiction, eventual relapse and - in his case - a return to pain pills.
Medicines used for Attention Deficient Disorder (ADD) are usually stimulants of the amphetamine variety. They are highly addictive, but there are alternatives. One drug in particular - Strattera - does not come with the same warnings and concerns that amphetamines do.
It would be best to get the services of a good addictionologist to help guide him with his needs. Certainly looking for non-amphetamine treatment of ADD and non-opiate treatment for his pain would put him well on the road for a successful life in recovery and serve as a good plan for future comfort and safety.View Thread
There is a well-known and documented phenomenon called the "effects of withdrawal" syndrome. It has been written about extensively on the internet.
It would seem you are in the midst of such a phenomena, and all the symptoms that you describe may be simply based on your sudden discontinuation of medication. Things will get better, and adjunct medications as support may be needed. For example, something to help you sleep or assist with your nausea.
We want to stay away from any addictive medications during this. Perhaps the best thing you could do is restart the Effexor under the guidance of an appropriate physician who is sensitive to your problem and would start you perhaps at 150mg and very slowly decrease you 25mg at a time, over the next six or eight weeks.
Congratulations on stopping your marijuana smoking; that is most commendable.
There are symptoms of withdrawal which are acute, and some are called post-acute withdrawal symptoms. These do indeed make you feel like you are still using marijuana. Difficulties with memory, inability to concentrate and emotional difficulties are just a few of the symptoms that may occur.
Be assured that your continued devotion to abstinence will be rewarded with normal brain activity. It is difficult to say how long it will take, and it is not unreasonable for it to last two or three months.
Good luck in whatever you do, and please don't pick up again - you are on the right track.View Thread
I really can't comment about whether or not energy drinks mixed with vitamin C - or anything else - give your body and brain an ecstasy-like experience.
I can say that most energy drinks do stimulate the system much like stimulants used for ADHD or weight loss. The amphetamine class of stimulants will usually speed up heart rate and increase your alertness, and - at times - make you somewhat jittery and nervous. Like anything, they can be abused; moderation is certainly advised. If someone uses them to excess or mixes them with alcohol in order to stay awake or drink more, they certainly are being abused and should be discontinued.
In the treatment environment, these energy drinks are mood-altering, and their use is prohibited for our patients.View Thread
This is quite a convoluted problem you have, but if I understand your story and questions correctly, your daughter has relapsed despite the fact that she is in an intensive outpatient program.
The cutting is troublesome and very worrisome at this point but may be linked to her clandestine drug use.
She needs to be in a safe situation; ideally an inpatient setting where she can have a complete clinical diagnostic evaluation, including psychatric and psychological evaluations and psychological testing as well as a History and Physical. This process should arrive at a diagnosis and an appropriate treatment recommendation to help her. The inpatient setting and vigilant drug testing should keep her from further drug use and protect her from the unforeseen problems of further self mutilation or overdose.
I encourage you to act immediately and wish you well.View Thread